Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 287, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 7, 2018, 3:18 PM CDT for Ashley County, Arkansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 3:18 PM CDT (20:18 UTC)
- Expired
- Jul 7, 2018, 3:37 PM CDT
- In force
- 19 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 179 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS54 KJAN 072018
SVRJAN
ARC003-072115-
/O.NEW.KJAN.SV.W.0287.180707T2018Z-180707T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
318 PM CDT SAT JUL 7 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Western Ashley County in southeastern Arkansas...
* Until 415 PM CDT.
* At 318 PM CDT, a severe thunderstorm was located near Old Milo, or
near North Crossett, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
North Crossett around 335 PM CDT.
Crossett around 355 PM CDT.
West Crossett around 400 PM CDT.
Other locations impacted by this severe thunderstorm include
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3330 9200 3331 9198
3335 9199 3335 9197 3337 9196 3325 9182
3302 9201 3312 9213 3315 9211 3316 9214
3319 9213 3319 9214
TIME...MOT...LOC 2018Z 037DEG 11KT 3326 9197
HAIL...1.00IN
WIND...60MPH
$$
CME2 follow-up statements
419
WWUS54 KJAN 072035
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
335 PM CDT SAT JUL 7 2018
ARC003-072115-
/O.CON.KJAN.SV.W.0287.000000T0000Z-180707T2115Z/
Ashley AR-
335 PM CDT SAT JUL 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN ASHLEY COUNTY...
At 335 PM CDT, a severe thunderstorm was located near North Crossett,
moving southwest at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Crossett and West Crossett around 400 PM CDT.
Other locations impacted by this severe thunderstorm include
Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3321 9187 3302 9201
3312 9213 3315 9211 3316 9214 3319 9213
3319 9214
TIME...MOT...LOC 2035Z 031DEG 11KT 3321 9199
HAIL...<.75IN
WIND...60MPH
$$
CME887
WWUS54 KJAN 072037
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
337 PM CDT SAT JUL 7 2018
ARC003-072047-
/O.CAN.KJAN.SV.W.0287.000000T0000Z-180707T2115Z/
Ashley AR-
337 PM CDT SAT JUL 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHLEY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3321 9213 3321 9208 3324 9209 3325 9205
3328 9204 3328 9200 3321 9187 3302 9201
3312 9213 3315 9211 3316 9214 3319 9213
3319 9214
TIME...MOT...LOC 2036Z 037DEG 11KT 3320 9200
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:19 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 7, 1:19 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Jackson MS 119 PM CDT Sat Jul 7 2018 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Considerable convective precipitation coverage expected mid/late afternoon into evening could impact all TAF sites. Outside of SHRA/TSRA acidity, expect mainly VFR ceilings. Late tonight into early Sunday morning will see another round of MVFR/IFR stratus development. /EC/ && .DISCUSSION... Perturbed easterly flow south of a strong anticyclone centered north of the ArkLaMiss region continues to maintain a typical mid- summer environment for the forecast area. Recent analyses reveal a subtle mid level trough over the central Gulf coast region and precipitable water near to just above two inches helping to enhance convective coverage once again for today. Convective precipitation developed early today along the I-20 corridor between Jackson and Meridian in association with a residual outflow boundary in the unstable airmass, and it appears the microburst risk will be mitigated this afternoon/evening by more limited heating than experienced yesterday due to more extensive cloud cover. Given high precipitable water values and skinny cape profiles in the deep moist environment, and flow that is parallel to east-west boundaries, expect heavy rainfall to continue to be a primary concern, especially along/south of the Highway 84 corridor where larger scale lift will have more influence. Will keep the mention of a limited flooding threat in the HWO/graphics in that area. Have made some minor adjustments to temperatures and POPS based on the current trends. /EC/ Prior discussion below: As we go into the evening, convection should be into the I-20 to Natchez Trace corridor by around the evening (i.e. ~6-8pm) & into the ArkLaMiss Delta & Highway 82 corridor closer to midnight. Due to that left scattered convection chances through the overnight hours & up to around midnight. Also, due to any previous rainfall & high moisture, patchy fog is possible as well. CAM guidance is hitting on it, so put some patchy fog in the grids. Due to clouds & some wind around, not expecting any dense fog issues. /DC/ Sunday through next work week: Main story for the longer term portion of the forecast will be above average rainfall with temperatures near average and humidity quite high. As for details: We seem to be stuck in a bit of repeating pattern (going back at least a few weeks) where the upper ridge center builds north of the region, easterly waves riding along the Gulf Coast undercut the ridge to the north, and then, periodically, the ridge main ridge center re-orients far enough west to allow residuals of northern stream disturbances to affect our region for a day or two. All this looks to transpire over this period; Sunday we will have rain chances driven by an easterly wave, disturbances from the north will interact with a decaying cold front to boost shower and storm chances Tuesday and Wednesday, then we go perhaps back to another easterly wave by next weekend as the upper ridge shifts back to a position over the Midwest. The lowest relative chances for rain will come for most on Monday and on Thursday/Friday, but even on these days a majority of locations will still have a 30 to 50 chance at least measurable rain, primarily in the afternoon hours. On Sunday, Tuesday, and Wednesday chances of rain will be in the likely category predominately and some locally heavy rainfall cannot be ruled out as precipitable water values should be mainly 2+ inches. Nothing was included in the HWO in the long term period, but we may have to consider a LIMITED flooding risk for Tuesday and Wednesday in the next shift or two if model consensus continues to trend toward more energy coming into our region from the north as the ridge re-centers back to the west. Also on these particular days some strong and gusty thunderstorms will be possible as shear vectors are somewhat supportive of at least loosely organized bands of thunderstorms coming in from the north. However, rather tame lapse rate expectations will keep probably keep instability from getting in the high range and creating a more favorable (for severe weather) juxtaposition of instability and shear. Through the period, dewpoints, and thus relative humidity, will be quite high. This could drive heat index values up to at least the century mark during the day with temperatures only around 90 degrees. On the mentioned days when chances of rain will be a little lower maximum temperatures could approach the 92 to 94 degree range in spots, pushing the potential heat index closer to 105 degrees. For now, we will leave out mention on heat concerns in the graphics and HWO because of the expectation of above average amounts of clouds and precipitation. However, as we advance through the period and gain confidence on relative lack of rain and clouds, on certain days the heat issues could come to the fore, at least temporarily. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 89 71 90 / 66 56 68 38 Meridian 70 89 72 92 / 70 58 64 31 Vicksburg 71 90 72 90 / 66 57 69 39 Hattiesburg 70 88 70 91 / 81 63 68 31 Natchez 70 88 71 90 / 74 60 71 35 Greenville 70 88 71 87 / 65 54 62 45 Greenwood 71 88 72 88 / 67 57 61 36 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jul 7, 3:10 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 310 PM CDT Sat Jul 7 2018 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>050-082015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- 310 PM CDT Sat Jul 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. LAZ024>026-MSZ051>066-072>074-082015- Catahoula-Tensas-Concordia-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 310 PM CDT Sat Jul 7 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Tonight There is a limited threat for localized flash flooding of low- lying areas and roadways due to heavy downpours producing a quick one to two three inches of rainfall. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 21 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 7, 1:30 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 PM CDT SAT JUL 7 2018
MSZ058-071915-
Clarke MS-
130 PM CDT SAT JUL 7 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CLARKE COUNTY UNTIL
215 PM CDT...
At 128 PM CDT, Meteorologists were tracking strong thunderstorms
near near Quitman, moving southwest at 5 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms along with very heavy rainfall. Rainfall amounts of two
to three inches will lead to ponding of water in low-lying areas.
This strong thunderstorms will move near Quitman, Stonewall and De
Soto.
Other locations impacted by this storm include Shubuta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3190 8847 3189 8848 3189 8849 3188 8850
3185 8864 3183 8877 3184 8880 3218 8889
3223 8859 3223 8843 3221 8843
TIME...MOT...LOC 1828Z 058DEG 5KT 3211 8867
ECLocal storm report, Jul 7, 1:38 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
138 PM CDT SAT JUL 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 NNE PROVIDENCE 33.09N 89.40W
07/06/2018 ATTALA MS UTILITY COMPANY
A TREE WAS DOWNED ONTO UTILITY EQUIPMENT.
&&
DLSpecial weather statement, Jul 7, 2:07 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Jackson MS 207 PM CDT SAT JUL 7 2018 MSZ066-071945- Jones MS- 207 PM CDT SAT JUL 7 2018 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JONES COUNTY UNTIL 245 PM CDT... At 205 PM CDT, Meteorologists were tracking a cluster of strong thunderstorms near and east of Laurel. These storms were moving little. Dime size hail and winds in excess of 40 mph will be possible along with a quick one to two inches of rainfall that will result in ponding of water. This strong thunderstorms will be near... Ellisville and Tuckers Crossing around 245 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3154 8924 3172 8921 3174 8894 3155 8894 TIME...MOT...LOC 1905Z 352DEG 4KT 3168 8911 EC
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.